Hail, Pasco
- When
- July 20, 3:47 PM EST
- Where
- Pasco County, 5.48 mi NW of Fivay Jct
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.370, -82.590
Bay News 9 sent in a photo from a viewer in Hudson of quarter size hail.
Scattered to numerous thunderstorms developed across the Florida Peninsula under easterly flow and pushed west into the Gulf of Mexico. One of these storms produce one inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Scattered to numerous thunderstorms developed across the Florida Peninsula under easterly flow and pushed west into the Gulf of Mexico. One of these storms produce one inch hail. A lightning strike from another storm caused a house fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 20, 1:43 PM EST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 243 PM EDT Sat Jul 20 2019 .SHORT TERM (Today - Sunday)... Mid-upper level ridging and associated broad surface high pressure continues to extend westward over northern Florida and along the northern gulf coast through Sunday. This will keep us in Florida Sea Breeze Regime 6 with a predominant southeast wind flow between 4-10 knots. Similar to the past couple of days, we can expect the west coast sea breeze to push inland each day between 10-30 miles during the early to mid afternoon hours. The latest HRRR guidance has the initial showers and storms moving in from the east-southeast early afternoon, followed by west coast sea breeze showers and storms firing up by mid afternoon. The boundary collisions could produce some strong storms with gusty winds, heavy downpours, frequent lightning as well as a chance for hail. The highest coverage of storms early afternoon will be over the interior with storms moving back toward the west coast late afternoon into the evening. Similar conditions can be expected on Sunday. Daytime high temps will reach the low to mid 90's with heat indices between 100-103 degrees and overnight lows in the mid to upper 70's. && .LONG TERM (Sunday night - Next Saturday)... The synoptic pattern will remain unchanged through Tuesday. The upper ridge and surface high continues to extend over northern Florida keeping us in a southeast flow pattern through late Monday into Tuesday. At that time, the ridge shifts south as a positively tilted trough over the Great Lakes begins to swing east-southeast over the eastern U.S. On the surface, an area of low pressure over New England stretches a frontal boundary southwest along the east coast then westward to Texas. This boundary will stall out and linger over southern GA/northern FL through the end of next week. Interaction between the boundary over northern FL and the ridge to the south will bring a shift in winds putting us in Florida Sea Breeze Regime 4 with winds out of the southwest at 4-10 knots. Under this pattern, scattered showers and storms will develop over the coastal waters/coastline early morning and move inland during the afternoon/evening hours. The highest coverage will be over the far inland counties mid afternoon with improving conditions along the coastline later in the day. This pattern will continue through the end of next week. Temperatures will run around average through the extended period. && .AVIATION... VFR conditions will prevail for most of the day with southeast winds less than 10 knots, turning onshore within the next couple of hours with an afternoon seabreeze at all terminals except KLAL, which will remain mostly easterly less than 10 knots. Radar is already showing TSRA/SHRA moving west through the interior, so will hold VCTS at all terminals through 02Z. Have also put TEMPO groups at all terminals for brief periods of MVFR/IFR for low CIGs and VSBY as will as gusty winds up to 35 knots possible in passing storms. Winds will become light and variable less than 5 knots once again after 03Z tonight. No other aviation impacts expected. && .MARINE... High pressure continues to ridge over the area producing pleasant boating conditions over the coastal waters. Winds remain southeast 10 knots or less with a shift to onshore close to the coast each afternoon through the weekend and seas will remain less than 2 feet. The high pressure ridge will shift farther south by Tuesday next week as a trough moves toward the eastern U.S. This will cause a shift in the winds to the west-southwest at 10 knots or less. The only hazards will be daily scattered thunderstorms, which will produce gusty winds, choppy seas and dangerous lightning in the vicinity of these storms. && .FIRE WEATHER... Scattered showers and isolated thunderstorms can be expected each day across west central and southwest Florida. These daily showers and storms combined with high humidity levels and winds less than 10 knots will preclude any fire weather impacts over the next several days. && .Preliminary Point Temps/PoPs... TPA 76 91 76 91 / 30 40 30 40 FMY 75 91 75 91 / 20 50 40 50 GIF 75 93 74 93 / 30 60 10 60 SRQ 75 91 75 91 / 30 30 40 40 BKV 73 92 72 92 / 30 40 20 40 SPG 76 91 76 91 / 30 30 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT/LONG TERM/AVIATION/MARINE/FIRE WEATHER...74/Wynn DECISION SUPPORT...57/McMichael
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
341 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 2 NW PORT CHARLOTTE 26.99N 82.11W
07/20/2019 M45 MPH CHARLOTTE FL MESONET
MESONET STATION DW9045 PORT CHARLOTTE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
349 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 2 NW PORT CHARLOTTE 26.99N 82.11W
07/20/2019 M45 MPH CHARLOTTE FL MESONET
MESONET STATION DW9045 PORT CHARLOTTE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
350 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 3 SW EAGLE LAKE 27.95N 81.79W
07/20/2019 M40 MPH POLK FL MESONET
MESONET STATION AP837 BARTOW AIRPORT.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
405 PM EDT Sat Jul 20 2019
FLZ155-160-162-255-260-202045-
Coastal Charlotte FL-Inland Manatee FL-Coastal Manatee FL-
Inland Sarasota FL-Coastal Sarasota FL-
405 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MANATEE...
NORTHWESTERN CHARLOTTE AND SARASOTA COUNTIES UNTIL 445 PM EDT...
At 405 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myakka City to near Myakka River State
Park to 6 miles west of North Port to 11 miles southwest of Port
Charlotte. Movement was northwest at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
North Port, Sarasota, Lakewood Ranch, Sarasota Springs, South Gate
Ridge, Lake Sarasota, North Sarasota, Southgate, Gulf Gate Estates,
Myakka River State Park, The Meadows, Ridge Wood Heights, Myakka
City, South Sarasota, Kensington Park, Lake Manatee State Park, Vamo,
Oscar Scherer State Park, Grove City and Warm Mineral Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2700 8248 2707 8251 2735 8254 2752 8240
2742 8213 2705 8223 2683 8224
TIME...MOT...LOC 2005Z 152DEG 19KT 2740 8216 2724 8225 2708 8229 2688
8225
TBWSpecial Weather Statement National Weather Service Tampa Bay Area Ruskin FL 419 PM EDT Sat Jul 20 2019 FLZ050-149-151-249-251-202100- Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL- Inland Hillsborough FL-Coastal Pasco FL- 419 PM EDT Sat Jul 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO... NORTHWESTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 500 PM EDT... At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over Citrus Park, or 7 miles southwest of Lutz, moving northwest at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tampa, Clearwater, Lutz, Palm Harbor, Egypt Lake-Leto, Citrus Park, Greater Carrollwood, Lake Magdalene, Keystone, University, Greater Northdale, East Lake, Safety Harbor, West Park, Oldsmar, Raymond James Stadium, Trinity, Westchase, Carrollwood and Odessa. LAT...LON 2806 8242 2797 8249 2805 8281 2828 8264 TIME...MOT...LOC 2019Z 122DEG 6KT 2808 8257 TBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
440 PM EDT Sat Jul 20 2019
FLZ151-155-160-251-255-260-202130-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Sarasota FL-Coastal Sarasota FL-Inland Hillsborough FL-
440 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR MANATEE...SOUTHEASTERN
HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES UNTIL 530 PM EDT...
At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Ona to near Lakewood
Ranch to 11 miles west of North Port. Movement was northwest at 15
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Fish Hawk, Anna Maria, Greater Sun
Center, South Gate Ridge, Lake Sarasota, Saint Armands Key, North
Sarasota, Memphis, West Samoset, Southgate, Gulf Gate Estates, The
Meadows, Riverview, Parrish, South Sarasota, Kensington Park and
Lakewood Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2790 8236 2772 8205 2763 8205 2728 8214
2705 8238 2712 8253 2751 8279
TIME...MOT...LOC 2040Z 136DEG 14KT 2759 8208 2740 8234 2707 8238
TBWThe Tampa radar (KTBW), 76 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 hail, 1 lightning. Local standard time, as filed.
Bay News 9 sent in a photo from a viewer in Hudson of quarter size hail.
Broadcast media reported on a fire in Town 'n' Country believe to be caused by a lightning strike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829341, 829342.